Jump to content
Important Survey - Please Participate ×

Tramadol for back pain


[Po...]

Recommended Posts

My doc has prescribed 50mg of tramadol at bedtime for back pain to be used on an “ as needed basis”. I’ve been off benzos for 6 years and recently finished a taper off mirtazapine.  Any reason I shouldn’t take the tramadol on a PRN basis? It appears to work in a manner that should not affect GABA receptors. Other posts here imply it shouldn’t be a problem but wanted to see what the latest thinking is. Thanks

Pokey

Link to comment
Share on other sites

Pokey, I took Tramadol for a very short period of time following a back surgery. It worked really well . . . but I got "hooked" on it. I understand that due to its opiate-like makeup, this is pretty common. It made me feel psychologically terrific, as well as eliminating my pain -- a double whammy. When I realized what was happening to me, I tapered off it. I found that an extra-strength Tylenol worked pretty well instead.

 

You might not have the same response to it, but you asked for ppl's experiences.  :-\ If you Google Tramadol, you'll find plenty of information as to its potentially addictive qualities as well as some nasty s/x.

 

Best to you,

 

Katz

Link to comment
Share on other sites

OregonKatz. Thanks. I use it very sparingly. Would like to make sure it won’t screw up my benzo brain after 6 years being off. I don’t think it will based on how it works but wanted to see what others think on that point.

 

Btw are you in Oregon?  I live in SW Oregon.

Link to comment
Share on other sites

Sorry, but I feel that there are down stream effects or interactions that may come into play for some of us.. I really couldnt speak to your personal situation, Its just going to depend on how deep your overall neurochemistry has been effected beyond just gabba receptors, how well you have healed, and how sensitive you still might be..

I was reluctant to reply, as Im really not up to going into it, but addiction/dependance isnt my primary concern, I imagine your aware and capable of managing that, and you may well be fine with the mild as needed use anyway...

Simply, I think its one of the “dirty” pain meds..

Perhaps investigate a bit further for your peace of mind...

If you know member 4mydaughter, he seems to be pretty up to speed on it, from a past conversation..??

 

Sorry, a crappy reply with no substance.. :(

 

Link to comment
Share on other sites

I was on it for about 15 years until 2017.

It can cause severe Wad but I found it ok - May have been buffered by benzo of course.

It is an odd drug - half opioid/half SSRI.

Wish I could take it now if it would help pain.

 

It is known to lower seizure threshold but you have been off a long time.

 

Are you ok with other meds?

Link to comment
Share on other sites

×
×
  • Create New...